Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Gabapentin?

My husband just had his dose of Gababentin increased from 300mg to 600mg per day. He took his first dose on last Sat 7/8 and his second dose on 7/9 then stopped due to working with heavy equipment. On Tuesday 7/11 and now for 4 days has had night sweats, to where the bed is wet and need to be dried. Then today working in the garage about 80 degrees, came in soaking wet with sweat. Is this a side affect?
Fri, 28 Jul 2017
Report Abuse
General & Family Physician 's  Response
Hello,
Thank you for trusting HCM

Gabapentin does not cause increased sweating.
Please be advised to check the thyroid function as hyperthyroidism can cause excessive sweating. I would also recommend getting an EKG done especially if your husband is above 40, has positive family history of coronary artery disease, diabetes, hypertension or hyperlipidemia.
Meanwhile, stay in cool temperature. Stay hydrated.

Hope this answers your question
Please address further questions here
Regards,
Dr.Lekshmi
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Started taking gabapentine about 6 days ago. It helped wean me off of Suboxone, which weaned me off of Hydrocodone. I am so happy. Have worked up...